Alert archive / Louisiana / Wind Advisories in 2022
Wind Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 7, 2022, 3:45 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Apr 7, 2022, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 7, 2022, 1:00 PM CDT
- Expired
- Apr 7, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
444 WWUS74 KLCH 070845 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 345 AM CDT Thu Apr 7 2022 LAZ041>045-052>055-073-074-TXZ215-216-071645- /O.NEW.KLCH.WI.Y.0012.220407T1900Z-220408T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 345 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 2 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
589 WWUS74 KLCH 071347 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 847 AM CDT Thu Apr 7 2022 LAZ027>033-TXZ180-201-259>262-072200- /O.EXB.KLCH.WI.Y.0012.220407T1800Z-220408T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 847 AM CDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ041>045-052>055-073-074-TXZ215-216-072200- /O.EXT.KLCH.WI.Y.0012.220407T1800Z-220408T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 847 AM CDT Thu Apr 7 2022 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
312 WWUS74 KLCH 071523 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1023 AM CDT Thu Apr 7 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080000- /O.CON.KLCH.WI.Y.0012.220407T1800Z-220408T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 1023 AM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ K. Kuyper
220 WWUS74 KLCH 072101 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 401 PM CDT Thu Apr 7 2022 LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-081100- /O.NEW.KLCH.WI.Y.0013.220408T1500Z-220409T0000Z/ /O.CON.KLCH.WI.Y.0012.000000T0000Z-220408T0000Z/ Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- Including the cities of Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Lumberton, Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, Bridge City, Gist, Buna, Evadale, and Deweyville 401 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...For the first Wind Advisory, northwest winds 15 to 20 mph with gusts up to 35 mph. For the second Wind Advisory, northwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...For the first Wind Advisory, until 7 PM CDT this evening. For the second Wind Advisory, from 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ027>029-TXZ180-259-260-080000- /O.CON.KLCH.WI.Y.0012.000000T0000Z-220408T0000Z/ Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 401 PM CDT Thu Apr 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:49 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Apr 6, 9:49 PM CDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
949 PM CDT Wed Apr 6 2022
.UPDATE...
Cold frontal boundary has cleared the region this evening, with
the exception of maybe a small portion of the coastal waters.
Overall the frontal passage occurred with little fanfare, aside
from one or two widely isolated showers and a quick shift to gusty
northerly winds. The aforementioned wind shift has begun to usher
in a much drier airmass though, as marked by steep drops to areal
dew points. Drier and cooler air will continue to advect into the
region overnight, with morning lows in the upper 40s to low 50s.
With the dry and gusty conditions persisting tomorrow, the region
will still be looking at enhanced fire danger, and thus will
maintain the Red Flag Warning and Fire Weather Watch headlines as
is. With that, the remainder of the inherited forecast also
appears to be in good shape, and as such no changes were
necessitated.
50
&&
.PREV DISCUSSION... /issued 417 PM CDT Wed Apr 6 2022/
SHORT TERM [Tonight through Friday]...
The cold front has finally moved into southeast Texas and is
expected to push into southern Louisiana during the evening hours.
Winds becoming northwest and will increase in speed with the dew
points falling. As a result looking at skies clearing and temps
into the upper 40s around sunrise. Breezy and windy tomorrow
during the day with afternoon humidities ranging around 20 to 30
percent. Sunny skies will see temps in the upper 60s to lower
70s.
We are moving into a quiet weather period for the rest of the of
this week and into the weekend as high pressure will remain in
control. It will be on the cool side.
LONG TERM [Saturday through Wednesday]...
A Canadian air mass will be over the region to start the weekend
after advecting in on a deep north to northwest flow on the backside
of a trough. Temperatures will be running 5 to 10 degrees below
normal for the date into Saturday. Cool and dry conditions are
expected Saturday.
The surface ridge will slip east of the region through Saturday.
This will begin the warming a moistening trend Sunday into early
next week. A few showers may be possible in SETX along the Sabine
Valley by late Sunday as WAA gets underway.
Early next week, a weak surface low accompanied with a front will
move into the plains. This weak system will dissolve into Tuesday
across OK and AR, however enough moisture will be to the south of
the boundary to allow scattered showers and a few storms in the
local area as multiple disturbances pass the region aloft in the
southwest flow.
05
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Fire Weather Watch from Thursday morning through Thursday
afternoon for LAZ027>033-041>045-052>055-073-074.
TX...Red Flag Warning from 10 AM to 6 PM CDT Thursday for TXZ180-201-
215-216-259>262.
GM...Small Craft Advisory until noon CDT Thursday for GMZ430-432-435-
450-452-455-470-472-475.
&&Hazardous weather outlook, Apr 6, 4:01 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CDT Wed Apr 6 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-072115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 401 PM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Cold front moves through this evening with northwest winds and drier air spilling into the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...RED FLAG WARNING FOR SOUTHEAST TEXAS FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON SOUTHERN LOUISIANA... Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. GMZ430-432-435-450-452-455-470-472-475-072115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CDT Wed Apr 6 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT THURSDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:01 PM CDT | Red Flag Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 27 hr |
| Apr 7, 4:01 PM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 27 hr |
Nearby
Wind Advisories in Louisiana, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.